Several different natural phenomena can be studied in the framework of free-surface, two-phase flows over mobile bed. Mathematically, they can be described by the same set of highly nonlinear, hyperbolic nonconservative PDEs but they differ in the possible algebraic closure relations. These affect significantly the relevant eigenvalues and consequently, all finite-volume numerical methods based on upwind Godunov-type fluxes. In this work the Geralized Roe solver, ntroduced in Rosatti and Begnudelli, (2013), for the case of a specific closure, is reformulated in a complete closure-independent way. This gives the solver a quite general applicability to the class of problems previously mentioned. Moreover, the new method maintains all the desirable features shown by the original one: full two-dimensionality and exact well-balanceness. This result is made possible thanks to the development of a novel Multiple Averages approach that allows a straightforward determination of the matrices required by the solver. Several tests show the capabilities of the proposed numerical strategy.

A closure-independent Generalized Roe solver for free-surface, two-phase flows over mobile bed / Rosatti, Giorgio; Begnudelli, Lorenzo. - In: JOURNAL OF COMPUTATIONAL PHYSICS. - ISSN 0021-9991. - 2013:255(2013), pp. 362-383. [10.1016/j.jcp.2013.08.020]

A closure-independent Generalized Roe solver for free-surface, two-phase flows over mobile bed

Rosatti, Giorgio;Begnudelli, Lorenzo
2013

Abstract

Several different natural phenomena can be studied in the framework of free-surface, two-phase flows over mobile bed. Mathematically, they can be described by the same set of highly nonlinear, hyperbolic nonconservative PDEs but they differ in the possible algebraic closure relations. These affect significantly the relevant eigenvalues and consequently, all finite-volume numerical methods based on upwind Godunov-type fluxes. In this work the Geralized Roe solver, ntroduced in Rosatti and Begnudelli, (2013), for the case of a specific closure, is reformulated in a complete closure-independent way. This gives the solver a quite general applicability to the class of problems previously mentioned. Moreover, the new method maintains all the desirable features shown by the original one: full two-dimensionality and exact well-balanceness. This result is made possible thanks to the development of a novel Multiple Averages approach that allows a straightforward determination of the matrices required by the solver. Several tests show the capabilities of the proposed numerical strategy.
255
Rosatti, Giorgio; Begnudelli, Lorenzo
A closure-independent Generalized Roe solver for free-surface, two-phase flows over mobile bed / Rosatti, Giorgio; Begnudelli, Lorenzo. - In: JOURNAL OF COMPUTATIONAL PHYSICS. - ISSN 0021-9991. - 2013:255(2013), pp. 362-383. [10.1016/j.jcp.2013.08.020]
File in questo prodotto:
File Dimensione Formato  
Rosatti_Begnudelli_jcp_2013.pdf

Solo gestori archivio

Tipologia: Versione editoriale (Publisher’s layout)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 2.55 MB
Formato Adobe PDF
2.55 MB Adobe PDF   Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11572/35070
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 18
  • ???jsp.display-item.citation.isi??? 18
social impact